Alert archive / Arkansas / River Flood Warnings in 2020

River Flood Warning 49, NWS Little Rock, AR

May 8, 2020Randolph County, Arkansas

NWS Little Rock, AR issued this river flood warning at May 8, 2020, 9:30 AM CDT for Randolph County, Arkansas. It took effect at May 8, 2020, 7:50 PM CDT. It was in force for 25 days.

The area

The counties it named.

The facts

Issued
May 8, 2020, 9:30 AM CDT (14:30 UTC)
In effect from
May 8, 2020, 7:50 PM CDT
Expired
Jun 2, 2020, 10:18 AM CDT
In force
25 days
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Randolph County, AR

The radar

The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Pocahontas (POCA4). The gauge peaked at 21.31 ft at May 21, 2020, 2:00 PM CDT.

actionminormoderate152005/0805/0905/1005/1105/1205/1305/1405/1505/1605/1705/1805/1905/2005/2105/2205/2305/2405/2505/2605/2705/2805/2905/3005/3106/0106/0206/03
Action stage
16 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07069000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at May 8, 6:48 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 8, 6:48 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
648 AM CDT Fri May 8 2020

.AVIATION...

For the 12Z TAFs, IFR and MVFR conditions are expected as showers
and thunderstorms continue to move east through the state. Low
clouds and reduced visibility remain even where precipitation has
ended. This trend should continue for the next several hours
until a cold front moves through and brings cooler and drier air.
Strong winds out of the north are expected, around or below 15
kts with gusts near 25 kts. Conditions will become calm, and skies
should clear late in the period. Some patchy fog may be possible
across the far northern terminals early Saturday morning depending
on air moisture.

&&

.PREV DISCUSSION...(ISSUED 318 AM CDT Fri May 8 2020)
SHORT TERM...Today Through Saturday Night

It'll be an active start to the forecast as a surface low and cold
front approach the state. Latest radar data depicts a line of
convection across Oklahoma that extends into portions of northern
Arkansas and eastern Texas. As the frontal boundary draws closer,
expect the thunderstorms to move eastward into Arkansas. Some storms
could become strong to severe, especially across the southwestern
portions of the state where marginal instability resides and is
sufficient to maintain ongoing convection. Main hazards are expected
to be large hail and strong winds. Precipitation will increase from
west to east through 10Z or so, and should begin to exit the state
from the west to east through mid-to-late morning/early afternoon.
Through this time, rainfall amounts will range from an inch to an
inch and a half across southern and western Arkansas, with around
half an inch expected elsewhere. Locally higher amounts will also be
possible, especially with more developed thunderstorms, and could
lead to isolated flash flooding. Skies will gradually clear behind
the cold front, however strong northerly winds (between 15 to 25 mph
and gusts near or above 30 mph at times) will keep temperatures from
warming up much. Highs today are expected to range from the upper
50s across the north, to lower 70s across the south.

With clear skies and calm conditions overnight, temperatures will
fall quite a bit, and rival some standing records. Lows will range
from the mid to upper 30s across the north, to lower to mid 40s
across the south. There may be some patchy frost across the north,
especially in the valley regions, however low confidence remains on
area coverage given drier air filtering into the state. Regardless,
given the time of year, precautions should be taken to protect
sensitive vegetation tonight in areas falling into the upper 30s.

High pressure will return to the area for the weekend, and will help
keep pleasant conditions in the forecast. High temperatures on
Saturday and Sunday will be in the 60s and 70s, with lows in the 40s
and lower 50s.

LONG TERM...Sunday Through Thursday

SFC high pressure will be just east of the state at the start of the
long term period...with NW flow aloft continuing. A new upper
shortwave will drop SE in the NW flow aloft...with a new cold front
dropping south through the state late Sun into Sun night. This will
bring a reinforcing shot of cool and dry air to the state for the
start of the work week on Mon. This will keep below normal
conditions persisting for Sun into Mon.

By Tue...the flow aloft looks to become more zonal...with a weak
upper disturbance passing over the state. This disturbance will
bring moisture north over the drier/cooler air near the SFC...with
some SHRA and isolated TSRA possible Tue into Tue night. Rain
chances decrease for the middle of the week as upper level ridging
develops over the state. However...the upper level flow will become
more SWRLY  by the end of the forecast. This will bring
warmer...near or even above normal temps to the forecast...as well
as increasing moisture levels. Even so...no major fronts or
disturbances look to be moving near or over the state late in the
forecast. As a result...will keep POPs fairly limited for next Thu.

&&

.LZK Watches/Warnings/Advisories...
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
FOR Arkansas-Desha-Drew-Independence-Jackson-Jefferson-Lawrence-
Lincoln-Lonoke-Monroe-Prairie-Pulaski-Randolph-Sharp-White-
Woodruff.

&&

Aviation...CROSS
Hazardous weather outlook, May 8, 3:13 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
313 AM CDT Fri May 8 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-090815-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
313 AM CDT Fri May 8 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected to affect most of the
state through the mid to late morning hours. Some storms may
become strong to severe, especially across the southwest portions
of the state. Strong winds and large hail are the main threats.
Moderate to briefly heavy rainfall can also be expected with the
strongest storms, which may lead to isolated flash flooding.

Strong winds are expected today with speeds up to 15 to 25 mph,
and higher gusts near or above 30 mph possible.

Tonight, temperatures will drop into the mid to upper 30s across
northern portions of the state, and may lead to patchy frost.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

The threat for hazardous weather will remain low through early next
week. Thunderstorms return to the forecast Tuesday into Wednesday.
However, the threat for strong to severe thunderstorms looks low
at this time.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, May 8, 3:39 AM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
339 AM CDT Fri May 8 2020

ARZ031-032-039-044-080915-
Pulaski AR-Perry AR-Faulkner AR-Conway AR-
339 AM CDT Fri May 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...FAULKNER...
SOUTHEASTERN CONWAY AND NORTHERN PULASKI COUNTIES UNTIL 415 AM CDT...

At 338 AM CDT, Doppler radar was tracking a strong thunderstorm over
Houston, or near Perryville, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Conway...                         Maumelle...
Morrilton...                      Perryville...
Little Rock AFB...                Greenbrier...
Vilonia...                        Mayflower...
Wooster...                        Oppelo...
Menifee...                        Perry...
Adona...                          Houston...
Pickles Gap...                    Little Italy...
Morgan...                         Olmstead...
Roland in Pulaski County...       Springhill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3485 9265 3485 9272 3507 9292 3529 9225
      3490 9213
TIME...MOT...LOC 0838Z 255DEG 40KT 3499 9270

62
Special weather statement, May 8, 5:47 AM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
547 AM CDT Fri May 8 2020

ARZ053-062-066-067-081115-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
547 AM CDT Fri May 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...CALHOUN...
SOUTHEASTERN DALLAS AND OUACHITA COUNTIES UNTIL 615 AM CDT...

At 546 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluff City to 7 miles north of McNeil.
Movement was east at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Camden...                         Fordyce...
Hampton...                        Bearden...
Stephens...                       Thornton...
Chidester...                      Louann...
Poison Springs State Park...      Cullendale...
White Oak Lake State Park...      Harlow...
Hampton Municipal Airport...      Highland Industrial Park...
East Camden...                    Amy...
Artesian...                       Delhi...
Harmony Grove...                  Reader...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Arkansas.

LAT...LON 3332 9252 3337 9255 3337 9259 3336 9261
      3337 9265 3336 9267 3337 9271 3339 9275
      3337 9279 3338 9312 3378 9310 3379 9313
      3380 9313 3389 9242 3332 9248
TIME...MOT...LOC 1046Z 268DEG 50KT 3373 9317 3345 9319

62
Special weather statement, May 8, 5:49 AM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Little Rock AR
549 AM CDT Fri May 8 2020

ARZ053>056-062-063-081115-
Hot Spring AR-Grant AR-Cleveland AR-Clark AR-Dallas AR-Jefferson AR-
549 AM CDT Fri May 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLEVELAND...SOUTHEASTERN
CLARK...SOUTHERN GRANT...DALLAS...SOUTHWESTERN JEFFERSON AND
SOUTHEASTERN HOT SPRING COUNTIES UNTIL 615 AM CDT...

At 549 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Thiel to near Arkadelphia to
Gurdon. Movement was east at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Arkadelphia...                    Rison...
Gurdon...                         Leola...
Sparkman...                       Carthage...
Whelen Springs...                 Beirne...
Gum Springs in Clark County...    Lamont...
Jenkins Ferry State Park...       Kedron...
Richwoods...                      Thiel...
Dogwood...                        Ain...
Lono...                           Tulip...
Curtis...                         Ouachita...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southeastern and southwestern Arkansas.

LAT...LON 3382 9314 3380 9318 3383 9322 3383 9326
      3385 9329 3414 9304 3430 9255 3408 9195
      3405 9196 3387 9236 3381 9291 3382 9291
      3382 9293 3381 9294 3379 9312
TIME...MOT...LOC 1049Z 289DEG 50KT 3422 9274 3413 9299 3392 9316

62
Local storm report, May 8, 7:32 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
732 AM CDT FRI MAY 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     PINE RIDGE              34.59N  93.91W
05/08/2020                   MONTGOMERY         AR   FIRE DEPT/RESCUE

            A TREE WAS BLOWN DOWN ONTO A CHURCH.

&&

EVENT NUMBER LZK2000316

JHOOD
Local storm report, May 8, 7:36 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
736 AM CDT FRI MAY 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     ACORN                   34.64N  94.20W
05/08/2020                   POLK               AR   LAW ENFORCEMENT

            SEVERAL TREES WERE BLOWN DOWN IN THE AREA.

&&

EVENT NUMBER LZK2000317

JHOOD

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:39 PM CDTSpecial Weather StatementLZKPerry, Pulaski, Saline36 min
May 8, 3:39 AM CDTSpecial Weather StatementLZKFaulkner36 min
May 8, 3:43 AM CDTSevere Thunderstorm WarningLZKPolk, Scott47 min
May 8, 4:24 AM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Montgomery, Polk, Scott, Yell51 min
May 8, 4:33 AM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Pike42 min
May 8, 5:12 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Montgomery and 2 more48 min
May 8, 5:47 AM CDTSpecial Weather StatementLZKCalhoun, Ouachita28 min
May 8, 5:49 AM CDTSpecial Weather StatementLZKDallas26 min
May 8, 2:38 PM CDTFrost AdvisoryLZKBaxter, Cleburne, Fulton, Independence, Izard, Lawrence and 4 more17 hr

Nearby

River Flood Warnings in Arkansas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.